CSN Login
Members Online: 6

BC with Neo-Bladder

ekusel
Posts: 4
Joined: Jan 2006

I am having much trouble regulating my BM's 18 days post-op. If I take the Stool Softener that was prescribed (Surfak), it causes me to have explosive diarrhea that can last for 3 hours and wipes me out. After 3 days of this, I called my urologist and he prescribed Lomotil. I only took one dose of this and then no Surfak the next morning. That caused me to have no BM's for two days and that HURT. I tried Colace this morning and had what I thought was a good BM but wound up being bloated and hurting the rest of the day.

Any advice that could be offered on this subject would be greatly appreciated.

Military
Posts: 31
Joined: Mar 2004

Perhaps you can help. I underwent surgery two years ago. For the first 6 months I could not control my bowl movements with extreme diarrhea. In addition, my stomach is constantly bloated and I have problems with gas. This is very discouraging and tiring. The Doctor gave me a prescription for CYANOCOBALAMIN 1000MCG-1M per month. Nothing seems to stop these episodes of diarrhea every four or five days. I can only hope that you have discussed such problems with your doctor and he has given you some suggestions. The only recommendation my Doctor has given me is to take off the shelf pills for Diarrhea.

Military
Posts: 31
Joined: Mar 2004

I went for the better part of 1.5 years with extreme diarrhea. My docotr suggested off the shelf pills but I am extremely disappointed. Has anyone given you a suggestion that works.

Fluffy2u
Posts: 2
Joined: Sep 2006

Military: I hope you are doing fine, I was just searching for someone to connect with my husband who is five weeks post op, he has the neo bladder and is having a rough time adjusting and training the new bladder, would you consider or can you provide some insight? Thanks so much!!

santo
Posts: 1
Joined: Nov 2003

had bladder removed 3 years ago & had trouble with BM until my doctor prescribed cholestyramine powder it worked wonders for me.

Military
Posts: 31
Joined: Mar 2004

I had similar surgery in 2004 and have suffered from extreme diarrhea from the start. The doctor does not seem to be concerned but I am. A few month ago I started to take Dannon Activia (yogurt)to regulate my digestive system. It can be purchased at most grocery stores. Since taking it, my problem with explosive diarrhea has improved. You may want to consider trying it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network